Advertisement

Inventiones mathematicae

, Volume 89, Issue 1, pp 13–36 | Cite as

Examples of symplectic structures

  • Dusa McDuff
Article

Summary

In this paper we construct symplectic forms\(\tilde \omega _k , k \geqq 0\), on a compact manifold\({\tilde Y}\) which have the same homotopy theoretic invariants, but which are not diffeomorphic.

Keywords

Manifold Compact Manifold Symplectic Form Symplectic Structure Theoretic Invariant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Ar] Aronszajn, N.: A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of the second order. J. Math. Pures Appl. (9),36, 235–249 (1957)Google Scholar
  2. [AS] Atiyah, M.F., Singer, I.M.: Index of elliptic operators III. Ann. Math.87, 546–604 (1968)Google Scholar
  3. [B] Banyaga, A.: Sur la structure du groupe des difféomorphismes qui préservent une forme symplectique. Comment. Math. Helv.53, 174–227 (1978)Google Scholar
  4. [BJS] Bers, L., John, F., Schechter, M.: Partial differential equations. AMS Lectures in Appl. Math., vol. 3A, Am. Math. Soc., Providence, 1964Google Scholar
  5. [BKW] Boothby, W.M., Kobayashi, S., Wang, H.C.: A note on mappings and automorphisms of almost complex manifolds. Ann. Math.77, 329–334 (1963)Google Scholar
  6. [FU] Freed, M., Uhlenbeck, K.: Instantons and 4-manifolds, MSRI publications. Berlin-Heidelberg-New York: Springer, (1984)Google Scholar
  7. [G1] Gromov, M.: Pseudo-holomorphic curves on almost complex manifolds. Invent. math.82, 307–347 (1985)Google Scholar
  8. [G2] Gromov, M.: Partial differential relations. Ergebnisse der Math., 3. Folge, Band 9, Berlin-Heidelberg-New York: Springer, 1986Google Scholar
  9. [McD 1] McDuff, D.: Applications of convex integration to symplectic and contact geometry. Ann. Inst. Fourier (in press) (1986/7)Google Scholar
  10. [McD 2] McDuff, D.: Examples of simply-connected symplectic non-Kählerian manifolds. J. Differ. Geom.20, 267–277 (1984)Google Scholar
  11. [Mo] Moser, J.: On the volume element on manifolds. Trans. Am. Math. Soc.120, 280–296 (1965)Google Scholar
  12. [MK] Morrow, J., Kodaira, K.: Complex manifolds. Holt, Rinehart, Winston, New York 1971Google Scholar
  13. [NW] Nijenhuis, A., Woolf, W.: Some integration problems in almost-complex and complex manifolds. Ann. Math.77, 424–489 (1963)Google Scholar
  14. [P] Pansu, P.: Pseudoholomorphic curves in symplectic manifolds. Preprint, Ecole Polytechnique at Palaiseau, 1986Google Scholar
  15. [Sm] Smale, S.: An infinite dimensional version of Sard's theorem. Am. J. Math.87, 861–866 (1965)Google Scholar
  16. [W] Weinstein, A.: Symplectic manifolds and their Lagrangian submanifolds. Adv. Math.6, 329–346 (1971)Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Dusa McDuff
    • 1
  1. 1.Department of MathematicsSUNYStony BrookUSA

Personalised recommendations